My names Francesco, 7 years ago I injured my back....2 prolapsed discs. Prescribed 100mg Tramadol and 10 mg of Diazepam a day. Cut the Diaz to 5, about 4-5 years ago........2.5 in morn and night.
18 months ago I gave the tramadol away cold turkey..........that was tough, but NEVER gone back
I have NEVEr increased my diaz intake in all this time...basically I take 5mg a day, half in morn and night. There have ben times where Ive fallen asleep and not taken it, and Ive been ok.
NOW ITS TIME TO STOP!!!!!!!!!!!
Whats the best way......is my dosage excessive?????????
I feel like it does nothing to me....just a bit tired during the day
Is cold turkey on this dosage ok or not????
I was thinking about 2mg in morn and nigth and then dropping that again
I just wanna know if Ive been overdoing it...as Ive said..I never ever took more than 5 mg a day for 5 years or so
Help would be appreciated.......
PS - my back will never be the same, but I want my mind to go back to the way it was before all these meds
In the grand scheme of things, 5mgs of Diazepam daily isnt all that much. But its the length of time you have been on this medication that puts you at risk.
CT of long term benzos can cause seizures, and should not be attempted alone. Please consult with your doctor regarding coming off any kind of benzodiazepine medication!
The reason you felt fine after missing a dose when falling asleep is Diazepam has a longer half life than most other benzos used for long term anxiety such as xanax and ativan. It may take longer to start feeling the wd effects.
Dont be scared, I apologize, that wasnt my intention at all.
Forum policy states that we cant provide taper schedules in the public forum. I personally dont have much experience with benzos myself. I just know that they do require a taper and can not be CT'd off of.
A gradual taper under a doctors care, and you will be just fine!!! :-)
Its early back in the states, but Im sure as the day progresses more members that have come off of benzos will be along to help you out!
Been a tough 17 years for me.......Illicit drugs were a MAJOR problem for me for 8 years, daily marijuana and class a's..... stopped that CT the day I left on my honeymoon 8 years ago!!! Not a touch of anything since!!
Then the tramadol, 5 years daily, but never abused it...CT, and nothing since, although I was advised not to.
Now this.....I wont CT though...too scared of this one..........SHOULD I BE????
Its funny how I fought for myself for so long and got myself together and then a stupid work injury, and a doctors prescription and advice, and Im back where I started!!!!!!!!!!!!
No more though, so I wanna make it through
And I am SCARED!!!!! Please help with any positive stories and advice!!! Ill be forever indebted
yeah you do need to ask your doctor the best way....whether your doctor decides cold turkey is ok or a taper. 5mg is very low, but as stated it's the length of time. whatever your doctor decides to do..most likely the worst thing you'll experience is an increase in anxiety. possibly other things like muscle twitches. these can be VERY annoying....they can also be scary if you don't know what they are.
you might experience trouble sleeping or sleeping too much...most people have very vivid wierd dreams when they start to w/d from benzo's, no matter the dose. it's just what happens when you d/c a benzo. all in all though, the really bad w/d generally is not expected at the dose you're taking. i would still talk to your doctor though and do some form of taper, even though your dose is low....the reason being if you DO experience problems with anxiety/twitching/etc....these will be much more mild with some sort of taper. in my experience, the anxiety during withdrawal is unpredictable. sometimes you experience nothing....sometimes its terrible....and if it ends up being terrible, then you'll just end up back on them to resolve the anxiety, so its better to reduce the risk in any way you can.
the bright side is that you are on a longer acting benzo...these tend to be much easier to taper from. infact, diazepam is the drug generally used to taper people down from other shorter acting benzo's.
my experience is with butalbital...it's a barbiturate but withdrawal symptoms are very similar and so are their effects. barbiturates tend to cause more euphoria and 'gotta have more' feelings than benzo's like diazepam, however benzo's tend to be harder psychologically to d/c simply because the anxiety from withdrawal is so much more intense. physically, withdrawal from barbiturates is more intense. ultimately, though, its a very similar overall experience...and when i withdrawal from butalbital, whether from a low dose or high, the dreams are REALLY weird. sometimes i even get physical. i almost punched my wife full force in the face one night during a dream...i was inches from her head. another night i punched the wall. very weird dreams. sometimes they resolve within days but some people have reported them lasting months....i'm not sure why but i think it has to do with the fact that while on barbs and benzo's, the sleep cycle is deeply effected so that you don't dream nearly as much. i've read in a book that this causes a sort of 'build up' in the subconcious mind so that when you withdrawal, this comes out basically in a flood during your dreams. this may or may not be true....but whatever the cause, benzo's tend to be as bad or worse than barbs when it comes to the dreams and anxiety during the night. often when i withdrawal, i'll spend a few weeks barely sleeping because i have so many wierd dreams and panic attacks during the night and muscle twitches.
i also have experience with xanax....it's a benzo but with a much shorter half life than valium. often times valium is used to taper those with a xanax addiction. i've never been addicted to xanax though, so i've never experienced withdrawal. i do know that as far as controlling mood, it does a much better job than barbiturates do...even though it doesn't feel nearly as good. i would expect that being much more efficient at controlling mood also means that the withdrawal anxiety is going to be even worse than with barbiturates simply because they're more potent at dealing with anxiety in the first place.
anyway, i don't know how well i've helped you...but you may also read some posts in the anxiety community about benzo's. i've read a lot of horror stories about going c/t....and i can identify with them as i've gone cold turkey on barbs a few times and it was a nightmare....but i was on very high doses at the time. low doses are a very different story, although still unpredictable in their own right. some people have no problems....some people experience severe problems...it all just depends on the person. for me, when i quit at a low dose...its weird dreams and twitches for a couple weeks plus intense anxiety especially at night. i would expect it to be similar for you too...if you taper you might avoid it all together, though.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.